Thursday, October 02, 2014

Monday, March 29, 2010 Cindy, Community Member, asks

Q: Is there an ADHD medication out there that does not cause constipation and loss of appetite?

My daughter has had her adhd medication switched from concerta to vvyannse to adderral and we are still haveing the same problem of my daughter staying constipated. they have put her on medication to help her eat and it doesn't seem like it is working to good. Then she has to take something to help her sleep? Is there any ADHD medication that does not cause constipation and wont affect her appetite or her sleeping?? Please help me.

Answer This
Answers (2)
Eileen Bailey, Health Guide
3/30/10 1:51pm

Cindy

 

Thank you for your question and welcome to ADHDCentral.com.

 

I am not a medical professional and would not be able to give you medical advice.

 

However, based on what I have read, my own personal experiences with my son and in speaking with other parents, almost all medications for ADHD are stimulant medications and most have the same side effects. Strattera is a non-stimulant medication you can talk to your doctor about.

 

Some parents also found it helped to decrease the dosage, stay with short-acting medications (instead of extended release) and change the time their child took the medication to make sure their child was eating properly.

 

For more information:

 

Common Side Effects of ADHD Medication

 

Tips for Managing Side Effects

 

Eileen

Reply
Christine-momofZack, Community Member
4/17/10 2:31pm

check into Intuniv, it is brand new and not a stimulant.

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Cindy, Community Member— Last Modified: 12/24/10, First Published: 03/29/10